Advertisement

What Can Hilbert Spaces Tell Us About Bounded Functions in the Bidisk?

  • Jim Agler
  • John E. McCarthy
Part of the Operator Theory Advances and Applications book series (OT, volume 207)

Abstract

We discuss various theorems about bounded analytic functions on the bidisk that were proved using operator theory.

Mathematics Subject Classification (2000)

32-02 32A70 46E22 

Keywords

Bidisk Hilbert space model bounded analytic functions H 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    V.M. Adamian, D.Z. Arov, and M.G. Kreĭin. Analytic properties of Schmidt pairs for a Hankel operator and the generalized Schur-Takagi problem. Math. USSR. Sb., 15:31–73, 1971.CrossRefGoogle Scholar
  2. [2]
    J. Agler. Some interpolation theorems of Nevanlinna-Pick type. Preprint, 1988.Google Scholar
  3. [3]
    J. Agler. On the representation of certain holomorphic functions defined on a polydisc. In Operator Theory: Advances and Applications, Vol. 48, pages 47–66. Birkhäuser, Basel, 1990.Google Scholar
  4. [4]
    J. Agler and J.E. McCarthy. Nevanlinna-Pick interpolation on the bidisk. J. Reine Angew. Math., 506:191–204, 1999.CrossRefzbMATHMathSciNetGoogle Scholar
  5. [5]
    J. Agler and J.E. McCarthy. Complete Nevanlinna-Pick kernels. J. Funct. Anal., 175(1): 111–124, 2000.CrossRefzbMATHMathSciNetGoogle Scholar
  6. [6]
    J. Agler and J.E. McCarthy Nevanlinna-Pick kernels and localization. In A. Gheondea, R.N. Gologan, and D. Timotin, editors, Proceedings of 17th International Conference on Operator Theory at Timisoara, 1998, pages 1–20. Theta Foundation, Bucharest, 2000.Google Scholar
  7. [7]
    J. Agler and J.E. McCarthy. The three point Pick problem on the bidisk. New York Journal of Mathematics, 6:227–236, 2000.zbMATHMathSciNetGoogle Scholar
  8. [8]
    J. Agler and J.E. McCarthy. Interpolating sequences on the bidisk. International J. Math., 12(9): 1103–1114, 2001.CrossRefzbMATHMathSciNetGoogle Scholar
  9. [9]
    J. Agler and J.E. McCarthy Pick Interpolation and Hilbert Function Spaces. American Mathematical Society, Providence, 2002.Google Scholar
  10. [10]
    J. Agler and J.E. McCarthy Norm preserving extensions of holomorphic functions from subvarieties of the bidisk. Ann. of Math., 157(1):289–312, 2003.CrossRefzbMATHMathSciNetGoogle Scholar
  11. [11]
    J. Agler and J.E. McCarthy Distinguished varieties. Acta Math., 194:133–153, 2005.CrossRefzbMATHMathSciNetGoogle Scholar
  12. [12]
    J. Agler, J.E. McCarthy, and M. Stankus. Toral algebraic sets and function theory on polydisks. J. Geom. Anal, 16(4):551–562, 2006.zbMATHMathSciNetGoogle Scholar
  13. [13]
    J. Agler, J.E. McCarthy, and M. Stankus. Geometry near the torus of zero-sets of holomorphic functions. New York J. Math., 14:517–538, 2008.zbMATHMathSciNetGoogle Scholar
  14. [14]
    E. Amar. On the Toeplitz-corona problem. Publ. Mat, 47(2):489–496, 2003.zbMATHMathSciNetGoogle Scholar
  15. [15]
    J.M. Anderson, M. Dritschel, and J. Rovnyak. Shwarz-Pick inequalities for the Schur-Agler class on the polydisk and unit ball. Comput. Methods Funct. Theory, 8:339–361, 2008.zbMATHMathSciNetGoogle Scholar
  16. [16]
    T. Andô. On a pair of commutative contractions. Acta Sci. Math. (Szeged), 24:88–90, 1963.zbMATHMathSciNetGoogle Scholar
  17. [17]
    W.B. Arveson. Interpolation problems in nest algebras. J. Funct. Anal., 20:208–233, 1975.CrossRefzbMATHMathSciNetGoogle Scholar
  18. [18]
    W.B. Arveson. Subalgebras of C*-algebras III: Multivariable operator theory. Acta Math., 181:159–228, 1998.CrossRefzbMATHMathSciNetGoogle Scholar
  19. [19]
    J.A. Ball, I. Gohberg, and L. Rodman. Interpolation of rational matrix functions. Birkhäuser, Basel, 1990.Google Scholar
  20. [20]
    J.A. Ball and J.W. Helton. A Beurling-Lax theorem for the Lie group U(m,n) which contains most classical interpolation theory. Integral Equations and Operator Theory, 9:107–142, 1983.zbMATHMathSciNetGoogle Scholar
  21. [21]
    J.A. Ball and T.T. Trent. Unitary colligations, reproducing kernel Hilbert spaces, and Nevanlinna-Pick interpolation in several variables. J. Funct. Anal., 197:1–61, 1998.CrossRefMathSciNetGoogle Scholar
  22. [22]
    B. Berndtsson, S.-Y. Chang, and K.-C. Lin. Interpolating sequences in the polydisk. Trans. Amer. Math. Soc., 302:161–169, 1987.CrossRefzbMATHMathSciNetGoogle Scholar
  23. [23]
    V. Bolotnikov, A. Kheifets, and L. Rodman. Nevanlinna-Pick interpolation: Pick matrices have bounded number of negative eigenvalues. Proc. Amer. Math. Soc., 132:769–780, 2003.CrossRefMathSciNetGoogle Scholar
  24. [24]
    L. Carleson. An interpolation problem for bounded analytic functions. Amer. J. Math., 80:921–930, 1958.CrossRefzbMATHMathSciNetGoogle Scholar
  25. [25]
    L. Carleson. Interpolations by bounded analytic functions and the corona problem. Ann. of Math., 76:547–559, 1962.CrossRefMathSciNetGoogle Scholar
  26. [26]
    H. Cartan. Séminaire Henri Carian 1951/2. W.A. Benjamin, New York, 1967.Google Scholar
  27. [27]
    J.B. Conway. The Theory of Subnormal Operators. American Mathematical Society, Providence, 1991.Google Scholar
  28. [28]
    S. Costea, E.T. Sawyer, and B.D. Wick. The corona theorem for the Drury-Arveson Hardy space and other holomorphic Besov-Sobolev spaces on the unit ball in n. http://front.math.ucdavis.edu/0811.0627, to appear.
  29. [29]
    C.C. Cowen and B.D. MacCluer. Composition operators on spaces of analytic functions. CRC Press, Boca Raton, 1995.Google Scholar
  30. [30]
    M.J. Crabb and A.M. Davie. Von Neumann’s inequality for Hilbert space operators. Bull. London Math. Soc., 7:49–50, 1975.CrossRefzbMATHMathSciNetGoogle Scholar
  31. [31]
    S.W. Drury. A generalization of von Neumann’s inequality to the complex ball. Proc. Amer. Math. Soc., 68:300–304, 1978.zbMATHMathSciNetGoogle Scholar
  32. [32]
    D. Greene, S. Richter, and C. Sundberg. The structure of inner multipliers on spaces with complete Nevanlinna Pick kernels. J. Funct. Anal., 194:311–331, 2002.CrossRefzbMATHMathSciNetGoogle Scholar
  33. [33]
    A. Grinshpan, D. Kaliuzhnyi-Verbovetskyi, V. Vinnikov, and H. Woerdeman. Classes of tuples of commuting contractions satisfying the multivariable von Neumann inequality. J. Funct. Anal. 256 (2009), no. 9, 3035–3054.CrossRefzbMATHMathSciNetGoogle Scholar
  34. [34]
    P.R. Halmos. Normal dilations and extensions of operators. Summa Brasil. Math., 2:125–134, 1950.MathSciNetGoogle Scholar
  35. [35]
    G.M. Henkin and P.L. Polyakov. Prolongement des fonctions holomorphes bornées d’une sous-variété du polydisque. Comptes Rendus Acad. Sci. Paris Sér. I Math., 298(10):221–224, 1984.zbMATHMathSciNetGoogle Scholar
  36. [36]
    G. Knese. Polynomials defining distinguished varieties. To appear in Trans. Amer. Math. Soc. Google Scholar
  37. [37]
    G. Knese. Polynomials with no zeros on the bidisk. To appear in Analysis and PDE. Google Scholar
  38. [38]
    G. Knese. A Schwarz lemma on the polydisk. Proc. Amer. Math. Soc., 135:2759–2768, 2007.CrossRefzbMATHMathSciNetGoogle Scholar
  39. [39]
    D. Marshall and C. Sundberg. Interpolating sequences for the multipliers of the Dirichlet space. Preprint; see http://www.math.washington.edu/marshall/preprints/preprints.html, 1994.
  40. [40]
    R. Nevanlinna. Über beschränkte Funktionen. Ann. Acad. Sci. Fenn. Ser. A, 32(7): 7–75, 1929.Google Scholar
  41. [41]
    N. K. Nikol’skiĭ. Operators, functions and systems: An easy reading. AMS, Providence, 2002.Google Scholar
  42. [42]
    A.A. Nudelman. On a new type of moment problem. Dokl. Akad. Nauk. SSSR., 233:5:792–795, 1977.MathSciNetGoogle Scholar
  43. [43]
    V.V. Peller. Hankel operators and their applications. Springer, New York, 2002.Google Scholar
  44. [44]
    G. Pick. Über die Beschränkungen analytischer Funktionen, welche durch vorgegebene Funktionswerte bewirkt werden. Math. Ann., 77:7–23, 1916.CrossRefGoogle Scholar
  45. [45]
    G. Popescu. Von Neumann inequality for (B(ℋ)n)1. Math. Scand., 68:292–304, 1991.zbMATHMathSciNetGoogle Scholar
  46. [46]
    M. Rosenblum. A corona theorem for countably many functions. Integral Equations and Operator Theory, 3(1): 125–137, 1980.CrossRefzbMATHMathSciNetGoogle Scholar
  47. [47]
    W. Rudin. Function Theory in Polydiscs. Benjamin, New York, 1969.Google Scholar
  48. [48]
    W. Rudin. Pairs of inner functions on finite Riemann surfaces. Trans. Amer. Math. Soc., 140:423–434, 1969.CrossRefzbMATHMathSciNetGoogle Scholar
  49. [49]
    D. Sarason. Generalized interpolation in H∞. Trans. Amer. Math. Soc., 127:179–203, 1967.zbMATHMathSciNetGoogle Scholar
  50. [50]
    C.F. Schubert. The corona theorem as an operator theorem. Proc. Amer. Math. Soc., 69:73–76, 1978.CrossRefzbMATHMathSciNetGoogle Scholar
  51. [51]
    H.S. Shapiro and A.L. Shields. On some interpolation problems for analytic functions. Amer. J. Math., 83:513–532, 1961.CrossRefzbMATHMathSciNetGoogle Scholar
  52. [52]
    B. Szokefalvi-Nagy and C. Foias. Commutants de certains opérateurs. Acta Sci. Math. (Szeged), 29:1–17, 1968.MathSciNetGoogle Scholar
  53. [53]
    B. Szokefalvi-Nagy and C. Foias. On contractions similar to isometries and Toeplitz operators. Ann. Acad. Sci. Fenn. Ser. AI Math., 2:553–564, 1976.Google Scholar
  54. [54]
    T. Takagi. On an algebraic problem related to an analytic theorem of Carathéodory and Fejer. Japan J. Math., 1:83–93, 1929.Google Scholar
  55. [55]
    T.T. Trent. A vector-valued H p corona theorem on the polydisk. Integral Equations and Operator Theory, 56:129–149, 2006.CrossRefzbMATHMathSciNetGoogle Scholar
  56. [56]
    T.T. Trent and B.D. Wick. Toeplitz corona theorems for the polydisk and the unit ball, http://front.math.ucdavis.edu/0806.3428, to appear.
  57. [57]
    N.Th. Varopoulos. On an inequality of von Neumann and an application of the metric theory of tensor products to operators theory. J. Funct. Anal., 16:83–100, 1974.CrossRefzbMATHMathSciNetGoogle Scholar
  58. [58]
    J. von Neumann. Eine Spektraltheorie für allgemeine Operatoren eines unitären Raumes. Math. Nachr., 4:258–281, 1951.zbMATHMathSciNetGoogle Scholar
  59. [59]
    H. Woracek. An operator theoretic approach to degenerated Nevanlinna-Pick interpolation. Math. Nachr., 176:335–350, 1995.CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  • Jim Agler
    • 1
  • John E. McCarthy
    • 2
  1. 1.U.C. San DiegoLa JollaUSA
  2. 2.Washington UniversitySt. LouisUSA

Personalised recommendations